Susan, YES, in response to your question. DH found the side effects from the Xeloda much worse than the 5fu. He was taking 8 Imodium a day and I thought we were going to have to ask for the prescription stuff. I was grateful he had a colostomy pouch! He lost 3 pounds in 7 weeks which isn't much but still. His feet had the skin peeling off the bottoms: I'd rub them with Eucerin or Lubriderm with urea every night. Feet are fine now. His hands cracked, especially around the nails. Legs swelled slightly. Bilirubin rose to 3.9 after 3 doses and onc refused to treat until it was under 2 for 4 weeks. So they decided it was back to the 5FU. I asked about the side effects and was told the usual "each person is different."
Now, I have heard that some people say Xeloda is a piece of cake. That's why he wanted to try it, because he's a chemo-for-lifer. Taking 3 pills after breakfast and 3 after dinner was easy for 2 weeks, except for the side effects! There was no nausea.
He goes for infusion on Tuesday, takes the subway to work on Wednesday, and stays home to nap on Thursday, then back to work on Friday and the following week. I wish he could go Thursday but Tuesday is the day his oncologist is at the hospital. I learned to disconnect him from the port, it's very easy. Home health came the first few times to show me.
If you are working pediatrics be careful of catching germs from the little ones! Or the big ones.
Caregiver to DH, dx @ 50, mets to liver/lungs, MSS, wild
9/16 CEA 114, blockage, left hemi, perm. colostomy
11/16 port in, FOLFOX + Avastin
6/17 CEA 15, 5FU + A only due to neuropathy
11/17 CEA 38, CAPOX + A
1/18 CAPOX = hi bilirubin/bad hfs, back to FOLFOX + A
5/18 growth; Vectibex + 75% Irinotecan
7/18 CEA 23, shrinkage
10/18 CEA 28, growth of 2 liver tumors/shrinkage of few and lung nodes
11/18 Lonsurf, looking at spheres, proton, trials